Hail, Oklahoma
- When
- November 10, 4:10 PM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.483, -97.533
6 tornado, 2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 10, 2:56 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 256 PM CST WED NOV 10 2004 .DISCUSSION... BAND OF RAIN THAT MOVED ACROSS THE AREA THIS MORNING HAS MOVED INTO EASTERN OK. UPR LOW CONT TO SLOWLY MOVE EAST ALONG THE OK/KS BORDER. AREA OF SHWRS/TSTMS HAVE DEVELOPED IN NW OK UNDER THE UPR LOW AND NEAR THE SFC LOW. SHWRS/TSTMS WILL CONT TO BE POSSIBLE AS THE UPR LOW MOVES EAST AND COLD FRONT MOVES ACROSS THE FA. MINIMAL INSTABILITY AND STRONG WIND SHEAR COULD BE SUFFICIENT FOR SOME SVR STORMS TO DEVELOP. THE STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTN/TONITE WITH STRONG NORTHERLY WINDS BEHIND THE FRONT. WINDS WILL REMAIN STRONG DURING THE DAY THURS BEFORE FINALLY DECREASING LATE IN THE DAY. CLDS WILL KEEP TEMPS FROM HAVING A LARGE DIURNAL RANGE THRU THURS. AT OR BELOW FREEZING TEMPS POSSIBLE FRI MORNING ACROSS NW HALF OF FA AS CLDS BEGIN TO CLEAR OUT AND WEAK WINDS... WITH CLDS HELPING TO KEEP TEMPS FROM DROPPING RAPIDLY THURS NITE ACROSS SE HALF OF FA. HOWEVER...IF CLDS CLEAR OUT QUICKER THAN EXPECTED NEAR OR BELOW FREEZING TEMPS WILL BE POSSIBLE ACROSS MUCH OF THE FA FRI MORNING. WX PATTERN THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK IS DIFFICULT TO DISCERN. MODELS NOW SHOWING LOW...CURRENTLY ALONG THE WEST COAST...MOVING EASTWARD BUT BEING BROKEN UP INTO SEVERAL CHUNKS OF ENERGY AS STRONGER PIECE OF ENERGY DROPS SOUTH ALONG THE WEST COAST AND BECOMES MORE DOMINATE EVENTUALLY BECOMING A CLOSED LOW OVER SOUTHERN CA. THE PIECES OF ENERGY ROTATE AROUND THIS SECOND LOW WHICH WILL MAKE PRECIP POSSIBLE ACROSS WESTERN PORTIONS OF FA SAT. MAIN LOW THEN EXITS EAST AND AFFECTS THE AREA EARLY/MIDDLE OF NEXT WEEK. WITH THIS GFS HAS BECOME MORE ALIGNED WITH EUROPEAN/UKMET BUT TIMING/POSITIONS STILL UNCERTAIN SO WILL NOT MAKE ANY HUGE CHANGES IN EXTENDED ATTM...EXCEPT TO HAVE THE HIGHER POPS EARLY/MID WEEK ASSOCIATED WITH THE MAIN LOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 44 47 33 49 / 50 10 10 0 HOBART OK 41 46 31 47 / 20 10 10 0 WICHITA FALLS TX 45 50 34 49 / 20 10 10 0 GAGE OK 34 43 25 45 / 20 10 10 0 PONCA CITY OK 41 44 29 47 / 60 10 10 0 DURANT OK 51 53 38 51 / 60 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST WED NOV 10 2004
OKZ004>048-050>052-TXZ083>090-111300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY EAST OF A LINE FROM ALVA TO EL
RENO TO CHICKASHA TO DUNCAN AND RYAN OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS
AFTERNOON THROUGH MID EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL LATE THIS EVENING.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM OVER FAR NORTHWEST OKLAHOMA WILL
CONTINUE TO MOVE EASTWARD THIS AFTERNOON AND TONIGHT. SURFACE LOW
PRESSURE ASSOCIATED WITH THE STORM SYSTEM IS EXPECTED TO BE LOCATED
OVER CENTRAL OKLAHOMA BY EARLY THIS EVENING. A PACIFIC COLD FRONT
OR DRYLINE ASSOCIATED WITH THE SURFACE LOW WILL EXTEND SOUTHWARD
INTO SOUTHCENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. A STRONGER COLD
FRONT WILL BE LOCATED BACK FARTHER TO THE NORTH AND WEST. SURFACE
MOISTURE WILL INCREASE AND DEEPEN IN ADVANCE OF THE LOW THIS
AFTERNOON. BY MID TO LATE AFTERNOON...SHOWERS AND A FEW
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN PARTS OF THE
SLIGHT RISK AREA. INSTABILITY AND DEEP LAYER SHEAR WILL BE
SUFFICIENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL AND
DAMAGING THUNDERSTORM WINDS WILL BE THE MAIN THREATS. HOWEVER
STRONG SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE SUGGEST THAT
TORNADOES WILL ALSO BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
SOUTH WINDS TODAY OVER CENTRAL AND WESTERN OKLAHOMA WILL GUST 25 TO
30 MPH. THE WINDS WILL SHIFT TO THE NORTH TONIGHT AND GUST OVER 30
MPH BEHIND THE COLD FRONT. DRIVERS IN HIGH PROFILE VEHICLES... AND
BOATERS ON AREA LAKES... MAY EXPERIENCE PROBLEMS FROM THE WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS EXPECTED.
OTHER HAZARDOUS WEATHER...
BRISK NORTH WINDS GUSTING OVER 30 MPH WILL PERSIST INTO THURSDAY AS
COLDER AIR CONTINUES TO SPREAD INTO THE SOUTHERN PLAINS BEHIND THE
COLD FRONT. TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING OVER
NORTHERN OKLAHOMA FRIDAY MORNING... AND OVER MUCH OF THE AREA BY
SATURDAY MORNING.
THERE WILL BE A SLIGHT CHANCE OF SNOW OR MIXED PRECIPITATION OVER
PARTS OF FAR WESTERN AND NORTHWESTERN OKLAHOMA SATURDAY AND SATURDAY
NIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM CST THURSDAY NOVEMBER 11TH.
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 327 PM CST WED NOV 10 2004 OKZ024-025-102145- CANADIAN OK-OKLAHOMA OK- 327 PM CST WED NOV 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN AND OKLAHOMA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME WESTERN OKLAHOMA CITY ...BETWEEN MUSTANG AND YUKON AT 327 PM CST...MOVING NORTHEAST AT 35 MPH. BRIEF VERY HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 334 PM CST WED NOV 10 2004 OKZ005-006-102200- ALFALFA OK-WOODS OK- 334 PM CST WED NOV 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM BURLINGTON... CHEROKEE...AND LAMBERT...WEST INTO EASTERN WOODS COUNTY. THE STORMS WILL LIKELY PRODUCE BRIEF HEAVY RAIN AND SOME SMALL HAIL AS THEY MOVE NORTHEAST AT 25 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 342 PM CST WED NOV 10 2004 OKZ019-024-025-029-102200- CANADIAN OK-CLEVELAND OK-LOGAN OK-OKLAHOMA OK- 342 PM CST WED NOV 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...LOGAN AND OKLAHOMA COUNTIES. STRONG THUNDERSTORMS CONTINUED TO DEVELOP AND WERE LOCATED OVER FAR SOUTHWEST OKLAHOMA CITY...NEAR YUKON...AND JUST SOUTHWEST OF SEWARD AT 342 PM CST...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN AND SOME HAIL CAN BE EXPECTED. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 404 PM CST WED NOV 10 2004 OKZ025-102215- OKLAHOMA OK- 404 PM CST WED NOV 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY. A STRONG THUNDERSTORM WAS LOCATED JUST NORTH OF WILL ROGERS AIRPORT AT 404 PM CST...MOVING NORTHEAST AT 30 MPH. HAIL AND VERY HEAVY RAIN CAN BE EXPECTED AS THE STORM TRACKS ACROSS OKLAHOMA CITY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
The Norman radar (KTLX), 29 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
6 tornado, 2 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail was reported near downtown Oklahoma City.
This tornado seen by media helicopters began near the intersection of Northeast 40th Street and Post Road and lifted near 50th Street and Westminister. A large metal garage door was damaged near the 4000 block of North Post Road. Some tree and power line damage also occurred.
This tornado remained within the city limits of Jones affecting southern portions of the town. The tornado began near the intersection of Northeast 63rd and Hiwassee Road and moved ENE to just southwest of the intersection of Britton Road and Indian Meridian Road.According to Jones Emergency Management, the first tornado damage appeared east of Hiwassee Road on NE 63rd, where several trees were broken or uprooted along with power lines and poles downed. Damage continues to the 6300-6400 block of N Cedar Creek where several trees were damaged and minor roof damage to newly constructed homes occurred. More damage was located in the 7100-7300 block of N Henney, mostly trees with some minor roof damage. All houses in the 14000-14500 block of Teresa had minor roof damage and a few windows broken, along with numerous trees damaged, and outbuildings damaged or destroyed, some of which were of sound construction.Additional damage to trees and homes along E Wilshire from the 13800 block eastward to the 15100 block. A few outbuildings and sheds were destroyed in this area. Several homes in the 7200-7700 block of Rolling Oaks also had minor roof damage with trees down in the area. The 7700-7900 block of Oakwood Way also had homes with roof and tree damage. Also minor damage to the Diamond P Farms at 8505 N Indian Meridian occurred before lifting.Overall, 52 homes and 1 business were affected with minor roof damage and broken windows. Several outbuildings, barns, and sheds were damaged or destroyed along with numerous trees and power lines downed and a few power poles broken.
This weak tornado was not visually well-defined during its entire path, but media helicopters showed instances of the condensation funnel in contact with the ground. The tornado began near Luther Road between Memorial and Northeast 150th Street and ended just north of 150th Street and Dobbs. This was a rural area with no known damage.
Several spotters and media storm chasers observed this tornado near Chandler. Tree damage was reported on Highway 18. A house under construction also sustained some roof damage.
Some trees were downed.
A media storm chaser observed this brief tornado north of Kendrick. No damage was reported.
Cushing emergency management reported this weak tornado. No known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyThe tornado archive for Oklahoma, 2004Warnings in Oklahoma, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426051, 5426052, 5426054, 5426055, 5426056, 5426057, 5426053, 5426058, 5426135.